View Full Version : Dexamphetamine side effects - possibly while quitting caffeine?


hdu738HE5
08-25-17, 06:12 AM
Hey there. I have recently been diagnosed Adhd inattentive and started taking dexamphetamine 2.5mg 3 times a day. I don't know if this is related to a caffeine issue, or if it was a coincidence. Maybe it's totally just a major side effect I had with the dex. I usually have 3 medium to strong coffees a day.
On Saturday, I started taking the dex, and decided to start quitting coffee, but maybe I should have done this before starting new medication.
I just had 1 mild coffee in the morning and possibly half a coffee that night. I felt not too bad, maybe a bit of a coffee headache. Sunday I think I had a morning mild coffee, but that was it. I may have had a bit of a headache.
Monday I had no coffee, and by the middle of the day was a tad dizzy and foggy. At the start of the evening, I started to feel very ill, and was dizzy, heart was racing, sweaty hands, tingling body, foggy, very weak, tight chest and heart muscle, dry mouth, panick attack, on the verge of calling an ambulance. I managed to calm down probably when the medication was finishing up.
It was not a good experience.
For the rest of the week, I have had a tight heart muscle, but is not as often as earlier on in the week, but I still do get occasions of being dizzy / vertigo, mainly when walking. Mid week I started getting back into the coffee as a hope that this dizziness is because my body is starving for caffeine, but not really sure. Maybe it needs to recover from the panick attack? Does anyone know if quitting coffee could put my body out of wack, and be harmful when taking dex? I wonder how long this dizzy feeling will continue, and what is the cause.....I am not taking anything at the moment since Monday night.
Thanks everyone!
Andrew

sarahsweets
08-25-17, 10:08 AM
Hey there. I have recently been diagnosed Adhd inattentive and started taking dexamphetamine 2.5mg 3 times a day. I don't know if this is related to a caffeine issue, or if it was a coincidence. Maybe it's totally just a major side effect I had with the dex. I usually have 3 medium to strong coffees a day.
On Saturday, I started taking the dex, and decided to start quitting coffee, but maybe I should have done this before starting new medication.
I just had 1 mild coffee in the morning and possibly half a coffee that night. I felt not too bad, maybe a bit of a coffee headache. Sunday I think I had a morning mild coffee, but that was it.
Alot of people will recommend to not have caffeine but I feel that if you normally have a lot of it you should try both for a day or two and then try eliminating one or the other while maintaining whichever one you do not eliminate so you can figure out what is causing the symptoms. If you make both changes at once its harder to tell.
With that said, 2.5 is extremely low, its not even the dose that is typically started, not that there is something wrong with that, but it seems unlikely that the issue is because of dex IMO.

by the middle of the day was a tad dizzy and foggy. At the start of the evening, I started to feel very ill, and was dizzy, heart was racing, sweaty hands, tingling body, foggy, very weak, tight chest and heart muscle, dry mouth, panick attack, on the verge of calling an ambulance. I managed to calm down probably when the medication was finishing up.
It was not a good experience.
You need to seek medical help immediately if something like this happens. Being on the verge of calling an ambulance means you NEED to call the ambulance or get to the ER. Your symptoms do sound like a panic attack but they also sound like heart trouble, BP issues, or other terrible things which is why you needed to see a doctor. Now, you need to follow up with your prescribing doc and find out what they recommend you do to get to the bottom of things.

For the rest of the week, I have had a tight heart muscle, but is not as often as earlier on in the week, but I still do get occasions of being dizzy / vertigo, mainly when walking.
This is very serious. If you cant get a same day appt, call and ask if you should go to the hospital. Not having caffeine or starting dex is not supposed to be this way. The vertigo has to do with your equilibrium many times and you cant fool around and you DEFINITELY should not be driving under these circumstances.


Maybe it needs to recover from the panick attack? Does anyone know if quitting coffee could put my body out of wack, and be harmful when taking dex? I wonder how long this dizzy feeling will continue, and what is the cause.....I am not taking anything at the moment since Monday night.
Thanks everyone!
Andrew
Well, was it a panic attack? Have you had them before and is this what they feel like?

hdu738HE5
08-26-17, 05:53 AM
Hey,
Thanks for replying. I have never had a panic attack before this. I am not sure if it was, but from what i've read it seems to have been. My GP seemed to think it was a panic attack and prescribed me something for my tight muscle. I seemed to get dizzy first time at lunch by walking outside and I seem to remember feeling a bit anxious. And the second time after work walking to the train station, and then getting panicky on the train. Usually I get social anxiety at lunch when i'm out and about. Today I feel better, and have gradually been getting better day by day. After this experience, I think I may have to try a natural treatment and see how it goes as it was very scary.
Andrew

sarahsweets
08-27-17, 06:48 AM
Today I feel better, and have gradually been getting better day by day. After this experience, I think I may have to try a natural treatment and see how it goes as it was very scary.
Andrew

What do you mean by natural treatment?

hdu738HE5
08-27-17, 07:21 AM
Hey,

My psychiatrist asked if I would like to try Ritalin, but after that experience, I am thinking trying herbal types of treatment first, and see how they go. I'll ask him his advice on that and maybe ask a naturopath. I read good things from both stimulant treatments and non stimulant ones, so not really sure how effective herbal treatments will be.

Little Missy
08-27-17, 08:01 AM
Have a cup of coffee. I bet you'll feel better instantly.

sarahsweets
08-27-17, 09:33 AM
Hey,

My psychiatrist asked if I would like to try Ritalin, but after that experience, I am thinking trying herbal types of treatment first, and see how they go. I'll ask him his advice on that and maybe ask a naturopath. I read good things from both stimulant treatments and non stimulant ones, so not really sure how effective herbal treatments will be.

I am not saying herbal or natural choices would be harmful but they are not treatment. Treatment involves scientifically researched, medically sound solutions. Management can involved things that are natural but using them exclusively is not a winning combination, as least in my experience.

hdu738HE5
09-02-17, 09:21 PM
Hey,
I think i've found out what the cause of my vertigo and panic attack was. I visited my gp again because I was still feeling vertigo, and my heart muscle had a stiff feeling on occasions, and whenever I had caffeine or a small piece of chocolate, it felt weak and stiff. He checked my blood pressure, listened to my heart etc, and then when checking my ears, he said they were red, and said this usually happens if I have a virus, and most likely would be the virus that affects inner ear, and can cause vertigo, and other symptoms which I had. I have read online some people can get panic attacks, heart issues, dizziness, vertigo, etc, and caffeine should be avoided, and medications can cause acute vertigo problems, so I am hoping that this was the cause. On average the virus should last 3-4 weeks, and a day later it all seemed to disappear.

Vestibular neuritis / labyrinthitis are the medical names for it.

After finding out this, I am reconsidering trying stimulants again, as the cause of my bad reactions I am hoping were because of this other medical issue.

Thanks
Andrew